MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5566
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One-unit of trapliner model 5566 was returned to vsi for evaluation.A manufacturing record review was completed and no related nonconformances were found.A returned product evaluation was completed.On inspecting the product, separation was confirmed at the weld joint between half pipe and hypo-tube.No other damage was seen at the length of the catheter.As per ifu (instruction for use) it states to "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result." based on the return product evaluation and the information provided, the most likely root cause for this failure is user error.
 
Event or Problem Description
It was reported that when the scrub tech opened the package, the trapliner tip was broken off and they did not use the product.It was noted that a new device was opened and was fine.No patient was involved, and no further complications were reported.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9653761
Report Number2134812-2020-00012
Device Sequence Number1877414
Product Code DQY
UDI-Device Identifier20841156102125
UDI-Public(01)20841156102125
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2021
Device Model Number5566
Device Lot Number661819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1